Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2014, 4:59 PM EDT for Champaign County, Clark County, Ohio. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 4:59 PM EDT (20:59 UTC)
- Expired
- May 21, 2014, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH
The radar
The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:00 PM EDT | TSTM WND DMG | 4 Nnw Springfield, OH | LG TREE DOWN |
| May 21, 5:14 PM EDT | TSTM WND DMG | 5 Nne Springfield, OH | ROOF DAMAGE AND WINDOWS BLOWN OUT NEAR KENTON RIDGE HIGH SCHOOL. TIME IS ESTIMATED. |
| May 21, 5:14 PM EDT | TSTM WND DMG | 5 Nne Springfield, OH | ROOF DAMAGE AND WINDS BLOWN OUT NEAR KENTON RIDGE HIGH SCHOOL. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS51 KILN 212059
SVRILN
OHC021-023-212145-
/O.NEW.KILN.SV.W.0059.140521T2059Z-140521T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARK COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 545 PM EDT.
* AT 454 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
TREMONT CITY...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PING PONG BALL SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...
SOUTH CHARLESTON...
IN ADDITION...POWHATTAN...NEW MOOREFIELD...BUCK CREEK STATE PARK...
CATAWBA STATION...HARMONY...CATAWBA...SOUTH VIENNA AND PLATTSBURG ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 54 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4003 8352 3978 8358 3986 8380 3998 8391
4010 8379
TIME...MOT...LOC 2059Z 305DEG 18KT 4001 8375
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
SNYDER1 follow-up statement
747
WWUS51 KILN 212113
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EDT WED MAY 21 2014
OHC021-212123-
/O.CAN.KILN.SV.W.0059.000000T0000Z-140521T2145Z/
CHAMPAIGN OH-
513 PM EDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY
HAS BEEN CANCELLED...
THE SEVERE PORTION OF THE THUNDERSTORM HAS MOVED SOUTH OF THE COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4001 8352 3979 8358 3978 8359 3986 8380
3998 8384 4002 8380
TIME...MOT...LOC 2113Z 305DEG 18KT 3997 8368
$$
OHC023-212145-
/O.CON.KILN.SV.W.0059.000000T0000Z-140521T2145Z/
CLARK OH-
513 PM EDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CLARK COUNTY...
AT 508 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR NEW MOOREFIELD...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON.
IN ADDITION...HARMONY...CATAWBA...SOUTH VIENNA...PLATTSBURG...LISBON
AND BRIGHTON ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 55 AND 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4001 8352 3979 8358 3978 8359 3986 8380
3998 8384 4002 8380
TIME...MOT...LOC 2113Z 305DEG 18KT 3997 8368
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:30 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 21, 3:30 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED MAY 21 2014 .SYNOPSIS... THUNDERSTORMS WILL OCCUR TONIGHT AHEAD OF A SOUTHWARD ADVANCING COLD FRONT WHICH WILL CROSS THE OHIO RIVER TOWARD SUNRISE. IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL THEN BRING FAIR WEATHER TO OUR AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW U.S. AND RIDGE FROM THE GULF STATES INTO THE LOWER MS VLY. BAND OF W-NWRLY MID LEVEL FLOW AROUND THE PERIPHERY OF THIS MID LEVEL RIDGE ACRS THE GREAT LAKES OHIO VALLEY. FLOW TO BECOME MORE NWRLY OVERNIGHT WITH SFC FRONT DROPPING SE THRU OHIO VALLEY LATE TONIGHT. MAIN CONVECTIVE ACTIVITY WILL OCCUR IN WARM SECTOR ASSOCIATED WITH WEAK PERTURBATION EMBEDDED IN THE FLOW MOVG THRU INDIANA. EXPECT AIRMASS TO CONTINUE TO DESTABILIZE WITH SFC TD/S IN THE MID/UPR 60S AND TEMPS AROUND 80...SUPPORTING MODERATE INSTBY WITH MLCAPE OF 1500-2500 J/KG. BEST INSTBY TO OCCR OVER SW. BULK SHEAR AROUND 30-35 KTS WILL HELP ORGANIZE STORMS. EXPECT INITIAL GENESIS REGION OVER NRN INDIANA INTO WEST CENTRAL OHIO WITH STORMS DROPPING SE THRU ILNS FA DURG AFTN/EVE HOURS. LOOKING AT THE POTENTIAL FOR SEVERE WEATHER MAIN TIMING INDICATED FROM CONVECTIVE ENABLING MODELS WILL BE THRU 9 PM. ILN/S 17Z SOUNDING SHOWS DECAPE VALUE AROUND 1000 J/KG IN RESPONSE TO MID LEVEL DRY AIR. THEREFORE DAMAGING WINDS WILL BE A THREAT INTO EARLY EVENING. GIVEN WBZ HEIGHT AND INSTBY...LARGE HAIL WILL ALSO BE A THREAT. A BRIEF TORNADO CAN NOT BE RULED OUT EARLY WITH SUPERCELLS BEFORE STORMS EVOLVE INTO A LINE. HAVE BUMPED POPS UP TO CATEGORICAL INTO THE EARLY EVENING AND THEN DIMINISH THESE POPS FROM NW TO SE OVERNIGHT. COOLER AND DRIER AIR WILL BEGIN TO FILER IN FROM THE NW LATE TONIGHT WITH LOWS RANGING FROM THE UPPER 50S NW TO THE LOWER/MID 60S SE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW U.S. AND RIDGE OVER THE GULF STATES. BAND OF W-NWRLY MID LEVEL FLOW TO BECOME MORE NWRLY. FRONT NEAR OHIO RIVER EARLY ON THURSDAY WILL SLIP SOUTH OF THE REGION. MOST OF THE CWA WILL BE RAIN FREE BY DAYBREAK...WILL ONLY KEEP SLIGHT CHC OF PRECIP VERY EARLY THURSDAY. NORTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION WITH SEASONABLE TEMPERATURES AND FAIR WEATHER. EXPECT THURSDAYS HIGHS TO RANGE FROM THE LOWER 70S NW TO NEAR 80 SE. SFC HIGH HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST BECOMING CENTERED OVER THE REGION BY THE END OF THE WEEK. SURFACE WINDS WILL REMAIN NORTHWESTERLY THURSDAY NIGHT WITH SKIES BECOMING MOSTLY CLEAR. THURSDAY NIGHTS LOWS TO RANGE FROM THE UPPER 40S NW TO THE LOWER 50S SE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SURFACE HIGH PRESSURE TRAVELING ON A NORTHWEST UPPER FLOW SHOULD KEEP DRY CONDITIONS OVER THE REGION SATURDAY AND SUNDAY. THOUGH MAJOR WEATHER MAKING SYSTEMS AND LARGE SCALE FORCING WILL BE ABSENT...A MORE UNSETTLED PATTERN WILL EMERGE ON MONDAY AND TUESDAY...WHEN MID LEVEL SHORTWAVE ENERGY MOVING OVER AN UNSTABLE AIRMASS WILL PRODUCE A CHANCE OF THUNDERSTORMS. THUNDERSTORMS CHANCES MAY BE ENHANCED ON WEDNESDAY DUE TO INCREASED INSTABILITY UNDER AN UPPER TROUGH. TEMPERATURE REGIME WILL FEATURE A WARMING TREND. HIGHS WILL START OUT IN THE MID 70S SATURDAY AS THE HIGH MOVES IN...BEFORE RISING WELL INTO THE 80S BY TUESDAY UNDER WARM ADVECTION IN THE RETURN FLOW BEHIND THE HIGH CENTER. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE. ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS. FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL NEAR OR AFTER SUNRISE. ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN CUMULUS DECK TO DEVELOP. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, May 21, 3:23 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 323 AM EDT WED MAY 21 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220730- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 323 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 21, 4:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT WED MAY 21 2014
OHZ042-043-212045-
DARKE OH-SHELBY OH-
412 PM EDT WED MAY 21 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY AND
NORTHEASTERN DARKE COUNTIES THROUGH 445 PM EDT...
AT 405 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
YORKSHIRE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN DARKE AND SOUTHWESTERN SHELBY COUNTIES...INCLUDING
RUSSIA...FORT LORAMIE...NEWPORT...HOUSTON...HARDIN...NEWBERN AND
LOCKINGTON.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4034 8422 4020 8424 4020 8442 4022 8458
4035 8456Local storm report, May 21, 4:20 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 WNW URBANA 40.13N 83.80W
05/21/2014 E0.75 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
BINAULocal storm report, May 21, 4:26 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL WESTVILLE 40.11N 83.84W
05/21/2014 E1.75 INCH CHAMPAIGN OH TRAINED SPOTTER
&&
HUGHESLocal storm report, May 21, 4:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 3 S URBANA 40.07N 83.75W
05/21/2014 E1.25 INCH CHAMPAIGN OH TRAINED SPOTTER
SOME STONES LARGER BUT WILL PHONE BACK WHEN MEASUREMENT
CAN BE TAKEN
&&
BINAUSpecial weather statement, May 21, 4:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT WED MAY 21 2014
OHZ026-045-212100-
HARDIN OH-UNION OH-
433 PM EDT WED MAY 21 2014
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHERN UNION AND
SOUTHEASTERN HARDIN COUNTIES THROUGH 500 PM EDT...
AT 431 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR MOUNT
VICTORY...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.
ALSO...SOMERSVILLE...ESSEX AND MAGNETIC SPRINGS ARE NEAR THE PATH OF
THIS RAPIDLY DEVELOPING THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4051 8341 4051 8339 4051 8325 4035 8324
4035 8325 4043 8353 4055 8352 4056 8341
SNYDERSpecial weather statement, May 21, 4:35 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT WED MAY 21 2014
OHZ042-043-051-212100-
DARKE OH-MIAMI OH-SHELBY OH-
435 PM EDT WED MAY 21 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN MIAMI
AND EASTERN DARKE COUNTIES THROUGH 500 PM EDT...
AT 434 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOMER...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON AND PIQUA.
ALSO...POLO...LOCKINGTON...PLATTSVILLE...BALLOU AND FLETCHER ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4028 8401 4011 8403 4012 8449 4020 8446
4020 8424 4028 8423The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:00 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin | 30 min |
| May 21, 2:31 AM EDT | Special Weather Statement | ILN | Hardin, Logan | 29 min |
| May 21, 3:00 AM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| May 21, 3:28 AM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 21, 3:58 AM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 21, 9:03 AM EDT | Special Weather Statement | ILN | Mercer | 27 min |
| May 21, 11:32 AM EDT | Special Weather Statement | ILN | Logan, Union | 28 min |
| May 21, 3:01 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| May 21, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| May 21, 3:32 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| May 21, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| May 21, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 45 min |
| May 21, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 40 min |
| May 21, 4:12 PM EDT | Special Weather Statement | ILN | Shelby | 33 min |
| May 21, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| May 21, 4:30 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| May 21, 4:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| May 21, 4:35 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| May 21, 4:46 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 3 hr |
| May 21, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 40 min |
| May 21, 4:55 PM EDT | Tornado Warning | ILN | Clark | 20 min |
| May 21, 4:56 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| May 21, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 43 min |
| May 21, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 52 min |
| May 21, 5:28 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| May 21, 5:29 PM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery | 3 hr |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Madison | 43 min |
| May 21, 5:35 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| May 21, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 32 min |
| May 21, 5:50 PM EDT | Areal Flood Advisory | ILN | Darke | 3 hr |
| May 21, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 37 min |
| May 21, 6:13 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross | 3 hr |
| May 21, 6:14 PM EDT | Special Weather Statement | ILN | Darke, Miami | 31 min |
| May 21, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 41 min |
| May 21, 6:22 PM EDT | Flash Flood Warning | ILN | Miami, Montgomery | 6 hr |
| May 21, 6:32 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| May 21, 6:33 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 6 hr |
| May 21, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 33 min |
| May 21, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 35 min |
| May 21, 6:56 PM EDT | Flash Flood Warning | ILN | Champaign, Clark, Miami | 3 hr |
| May 21, 7:00 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| May 21, 7:07 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Ross | 3 hr |
| May 21, 7:17 PM EDT | Special Weather Statement | ILN | Miami | 43 min |
| May 21, 7:19 PM EDT | Flash Flood Watch | ILN | Adams, Champaign, Clark, Clinton, Fayette, Greene and 9 more | 5 hr |
| May 21, 7:19 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
| May 21, 7:23 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| May 21, 7:35 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Scioto | 3 hr |
| May 21, 7:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| May 21, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 30 min |
| May 21, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.